Ask a Dentist. Get Answers to Your Dental Questions.
Hello, I will try and give you the best answer I can but I may need more info.
Sometimes dry mouth , which occurs when we get older and hormones are depleted, can cause a burning sensation. Medications on board can also effect sensations and /ordryness. Diabetes can have neurologic side effects like this as well.
Deficiencies of iron and B complex vitamins can also cause this burning.
I would suggest you try looking at your diet and possibly supplement with a multi vitamin and in addition sip water frequently during the day as well as use a lubricating mouth wash.
Please let me know if you need more information. I see you are offline so just ask me when you get back on and I will be here later, OK?
One more thing....are you possibly wearing dentures? A contact dermatitis can cause an allergic reaction that can burn.
Hi, I just saw the "already tried" part. Sorry if I missed that. it sounds very uncomfortable. I am sorry you are experiencing this . If you have already been to your dentist and physician and had tests to determine any systemic causes then there is not any other recommendation I have. However, in any case, it is a poorly understood problem and most treatments (with an undermined specific cause) are symptom relieving things to do. Some of these are things you may have tried but I will name all that I can think of and perhaps you will get some relief.
1. don't use alcohol that contains alcohol
2. Don't use toothpaste that contains a lot of extra ingredients.....try "Toms"
3.avoid alcohol intake and smoking
4. chew gum
5. don't drink highly acid drinks, like OJ, Coffee, sodas lots of water is better
6 use baking soda for toothpaste
7. I obtain alkaline water at the local health food store. This might help with an acid imbalance in your saliva.
I hope this helps, please let me know how you are with this
Optional Information: Person's Gender: FemalePerson's Age: 80
These are the medications I take and have checked all of them to see if the side effects cause burning lips and tongue, but none do. I don't think any are B-blockers.
ATENOL 25 MG DAILY in the PM (TO SLOW HEART RATE)
CYMBALTA 30 MG ONE IN THE PM
SIMVASTATIN (ZOCOR) 20 MG. ONE IN PM
THEOPLYINE 200 MG ONE AM & PM
SINGULAR 10 MG ONE IN EVENING
DILTIAZEM HCL ER 360 MG TIAZAC
(BLOOD PRESSURE) TAKE ONE DAILY in the AM
BUMEX (BUMETAMIDE) 2 MG (FLUID) ONE DAILY
IN AM (ONLY AS NEEDED)
LEVOTHYROXINE 100 MG (THYROID) ONE IN AM
B12 500 MG IN AM AFTER MEAL
HYDROCODON-ACETAMINOPHN 10-325 ONE
AS NEEDED FOR PAIN
CENTRUM SILVER 1 EVERY OTHER DAY IN AM
OSCAL ONE EVERY OTHER DAY IN PM
D3 1000 ONE A DAY IN AM AFTER MEAL
AZOPT ONE DROP IN EYES AM & PM
TRAVATAN ONE DROP IN EYES IN PM
NEBULIZER TWICE A DAY –
IPRATROPIUM BROMIDE O.5 – ALBUTEROL 3 MG
AND BUDESONIDE O.5 MG
Thank you for your suggestions. I will take them to my primary care physician and see what he thinks.
I just looked at my blood report and under 867SB = T4 (THYROXINE) Total: T4 (THYXOXINE) TOTAL: Under IN_RANGE it has 7.2 UNITS mcg/dl Under EXPECTED 4.5-12.0
Then 859SB= T3, TOTAL
T3, TOTAL Out of Range 73, Units ng/dl, Expected_ 76-181. I don't know if this helps in any way. As you can see, I am desperate. I know it is not Thrush.